
Would you be angry if you were told that despite the label "Migraine Pain' and the distinctive violet packet, the tablet you are buying is exactly the same as the one in in the green packet labelled 'Back Pain' or the burgundy packet "Tension Headache' or the magenta packet 'Period Pain'?
The Australian Consumer & Competition Commission became so angry with the makers of Nurofen, Reckitt Benckiser, that last year they prosecuted them for misleading labelling, in breach of the Australian Consumer Law.
Last week, the Federal Court ordered Reckitt Benckiser to pay a fine of $1.7 million for its misleading packaging and website. In addition, they were ordered to change their packaging to make it clear that the tablet was suitable for the relief of all kinds of pain.
So, next time you are in a pharmacy or supermarket looking around for a pain relief medication, look at the Nurofen Specific Pain Range packets, see how they are labelled as good for specific pain, and notice how they all contain the same active ingredient - ibuprofen lysine 342 mg